Jump to content

GrHurley: Intro and question


Recommended Posts

Hello,  Just listened to your founder on  a You Tube video with Dr. Josef regarding AD tapering.  I, myself, tapered benzo's quite a few years ago and I was greatly helped by the old Yahoo benzo support group and did some moderating on there.   I just found out a college-aged grandson has been on an AD for I think five years or so, quit for a few months, and has now been on fluoxetine for a little less than a year.  He started having GI issues with diarrhea but just had a clear colonoscopy.  He's been losing weight and having very difficult symptoms.  I found an article stating fluoxetine can cause GI issues, and shared that with him.  His doctor agreed but told him he could just quit outright, telling him due to its long half-life there is no need to taper.  He did quit and now is having flu-like symptoms.  My question is whether he should reinstate at a small dose, stabilize, and then taper OR stay the course and just see how it goes?  He's a bit fragile health wise and doesn't fully understand the issues with AD,s,  So looking for advice on the best way to go forward?   Thank you so much!!!!

Link to comment
  • Erimus changed the title to GrHurley: Intro and question
  • Moderator

Hi @GrHurley, and welcome to SA!  We are a community of volunteers providing peer support in the tapering of psychiatric medications and their associated withdrawal syndromes.  That being said, you may wish to encourage your grandson to create his own account so he can benefit from the peer support we provide. 

 

I know you have already received a warning from Erimus, but if you could please complete your grandson's drug signature, we would greatly appreciate it.  It is hard for us to provide individualized advice without knowing a detailed history.  Have a look at mine below to see the general format.

 

Your Drug Signature

 

Once we know some details, we should be able to advise on how to best proceed.  In particular, please let us know in his signature how long ago he quit, and what his dosage was when he quit.   Unfortunately, his doctor gave him very bad advice (a VERY common theme around here!)- it is never wise to just quit any psychiatric drug.  But hopefully, we'll be able to help him get a grip on his symptoms.  

 

I look forward to being able to assist him on his journey!

1995- 2007- On and off multiple antidepressants (Prozac, Paxil, Effexor, Wellbutrin, escitalopram). Memory poor- can’t remember dates. Always tapered fast or CT.  2007- tapered Wellbutrin, zopiclone and escitalopram over one month to get pregnant.  Withdrawal hell for many years.

2009- Daughter born 🥰 Post partum depression/psychosis- no meds taken.

2016- Back on escitalopram due to job change/anxiety

2022- Severe covid infection- Diagnosed with long covid 08/22.

2023- 01/23- Long term disability approved for long covid.  Started taper under MD advice from 20mg: 11/23- 15mg. 2024- March-10mg. Started low dose naltrexone for long covid-5mg- terrible reaction, reduced to 0.5mg.  April- 10mg escitalopram, 1.0mg LDN. May 1- 9.0mg escitalopram, 1.0mg LDN. May 15- 9.0mg escitalopram, 1.5mg LDN.  June 12- 8.5mg escitalopram, 1.5mg LDN.  July 8- Brassmonkey micro taper started.  8.4mg escitalopram, 1.5mg LDN.  July 15- 8.3mg esc, 1.5mg LDN.  July 18 8.3mg esc, 2.0mg LDN

 

Supplements/other meds: Vitamin D, B12, Claritin

 

I am not a doctor.  I don't even play one on TV.  This is not medical advice, but based on personal experience.  Please consult a medical professional.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy